Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 20, 2008, 2:41 PM MDT. It took effect at Aug 21, 2008, 3:23 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2008, 2:41 PM MDT (20:41 UTC)
- In effect from
- Aug 21, 2008, 3:23 AM MDT
- Expired
- Aug 21, 2008, 9:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 202041 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 241 PM MDT WED AUG 20 2008 UTZ420-434-435-211100- /O.NEW.KSLC.FW.W.0033.080821T1800Z-080822T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 241 PM MDT WED AUG 20 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 420...434 AND 435... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY. SOUTH WINDS ARE FORECAST TO INCREASE ACROSS MUCH OF WESTERN UTAH THURSDAY...WITH GUSTS IN EXCESS OF 30 MPH EXPECTED DURING THE AFTERNOON. THESE WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING. HIGHER HUMIDITIES ARE FORECAST TO SPREAD INTO NORTHERN UTAH NORTH OF INTERSTATE 80...THUS SEVERE FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MORE ISOLATED ACROSS THESE AREAS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 210923 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 323 AM MDT THU AUG 21 2008 UTZ423-212100- /O.EXA.KSLC.FW.W.0033.080821T1800Z-080822T0300Z/ SALT LAKE AND TOOELE VALLEYS- 323 AM MDT THU AUG 21 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONE 423... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR UTAH FIRE WEATHER ZONE 423. SOUTH WINDS WILL INCREASE ACROSS MUCH OF THE WESTERN HALF OF UTAH TODAY AHEAD OF AN APPROACHING COLD FRONT...AND SOME AREAS WILL SEE GUSTS IN EXCESS OF 30 MPH DURING THE AFTERNOON AND EARLY EVENING. THESE WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ420-434-435-212100- /O.CON.KSLC.FW.W.0033.080821T1800Z-080822T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 323 AM MDT THU AUG 21 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 420...434...AND 435... A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR UTAH FIRE WEATHER ZONES 420...434...AND 435. SOUTH WINDS WILL INCREASE ACROSS MUCH OF THE WESTERN HALF OF UTAH TODAY AHEAD OF AN APPROACHING COLD FRONT...AND SOME AREAS WILL SEE GUSTS IN EXCESS OF 30 MPH DURING THE AFTERNOON AND EARLY EVENING. THESE WINDS...COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS. HIGHER HUMIDITIES WILL SPREAD INTO NORTHERN UTAH NORTH OF INTERSTATE 80 LATER THIS AFTERNOON AS THE COLD FRONT GETS CLOSER. BECAUSE OF THIS...SEVERE FIRE WEATHER CONDITIONS SHOULD BE MORE ISOLATED ACROSS FAR NORTHWESTERN UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 212023 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 223 PM MDT THU AUG 21 2008 UTZ420-423-434-435-220300- /O.CON.KSLC.FW.W.0033.000000T0000Z-080822T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 223 PM MDT THU AUG 21 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 420...423...434 AND 435... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS...SALT LAKE AND TOOELE VALLEYS...WEST CENTRAL DESERTS AND MOUNTAINS AS WELL AS THE SOUTHWEST DESERTS AND MOUNTAINS. GUSTY SOUTH WINDS WILL CONTINUE ACROSS MUCH OF THE WESTERN HALF OF UTAH THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS COMBINED WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS THE WARNED AREA. HIGHER HUMIDITIES WILL SPREAD INTO NORTHERN UTAH NORTH OF INTERSTATE 80 LATER THIS AFTERNOON BEHIND THE COLD FRONT...HOWEVER GUSTY NORTHWEST WINDS ARE EXPECTED FOR A FEW HOURS BEHIND THE FRONT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 220252 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 852 PM MDT THU AUG 21 2008 UTZ420-423-434-435-220400- /O.EXP.KSLC.FW.W.0033.000000T0000Z-080822T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 852 PM MDT THU AUG 21 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING FOR ZONES 420...423...434 AND 435 WILL EXPIRE AT 9 PM MDT THIS EVENING. BREEZY SOUTH WINDS WILL CONTINUE ACROSS MUCH OF SOUTHWEST UTAH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THESE WINDS SHOULD REMAIN BELOW RED FLAG CRITERIA ALTHOUGH RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 15 PERCENT. HIGHER HUMIDITIES ABOVE 15 PERCENT WILL CONTINUE ACROSS NORTHERN UTAH NORTH OF THE COLD FRONT...HOWEVER BREEZY NORTHWEST WINDS ARE EXPECTED TO CONTINUE FOR A FEW HOURS BEHIND THE FRONT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 20, 9:30 AM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 20, 9:30 AM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 AM MDT WED AUG 20 2008 .SYNOPSIS...A PORTION OF A PACIFIC TROUGH CROSSED NORTHERN UTAH OVERNIGHT. THE MAIN PORTION OF THIS TROUGH WILL PASS TO OUR NORTH THURSDAY WITH ANOTHER DRY COLD FRONT CROSSING NORTHERN UTAH THURSDAY EVENING. && .DISCUSSION...COLD FRONT THAT PUSHED INTO UTAH LAST NIGHT HAS STALLED OVER CENTRAL UTAH THIS MORNING WHERE IT IS EXPECTED TO DISSIPATE TODAY. A COOLER...STABLE AND DRY AIRMASS HAS ENTERED THE CWA BEHIND IT. EXPECT A QUIET DAY TODAY CONVECTION-WISE. CURRENT FORECAST HAS LOW POPS OVER THE MOUNTAINS CENTRAL AND EAST. IF ANYTHING DOES DEVELOP...IT WILL BE VERY ISOLATED. AN UPPER LOW CURRENTLY OFF THE BRITISH COLUMBIA COAST WILL MAKE ITS WAY INLAND TONIGHT AND TRAVEL ALONG THE CANADIAN BORDER TOMORROW. SOUTHWEST WINDS WILL INCREASE AGAIN OVER THE CWA AHEAD OF THIS SYSTEM BEFORE ANOTHER COLD FRONT PUSHES INTO UTAH LATE TOMORROW AFTERNOON THROUGH TOMORROW NIGHT. THIS FRONT IS ALSO EXPECTED TO STALL OVER CENTRAL UTAH ON FRIDAY BEFORE LIFTING NORTHWARD AND WEAKENING. CONVERGENCE ALONG THIS BOUNDARY COULD RESULT IN SOME CONVECTION THROUGH THE WEEKEND. NO UPDATES THIS MORNING. && .AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO REMAIN SOUTHEASTERLY THIS MORNING BEFORE SHIFTING TO THE NORTHWEST BETWEEN 18Z AND 20Z. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE DAY UNDER CLEAR SKIES. && .FIRE WEATHER...A DRIER WESTERLY FLOW WILL PREVAIL TODAY ACROSS THE DISTRICT WITH LIGHTER WINDS THAN YESTERDAY. WINDS WILL PICK UP AGAIN THURSDAY AHEAD OF ANOTHER APPROACHING COLD FRONT THAT WILL MOVE THROUGH NORTHERN UTAH THURSDAY NIGHT. THE WINDS COMBINED WITH THE ALREADY DRY AIRMASS COULD BE ENOUGH TO PRODUCE SEVERE FIRE WEATHER CONDITIONS OVER PARTS OF NORTHERN AND WESTERN UTAH WHERE FUELS ARE CRITICALLY DRY...AND FIRE WEATHER HEADLINES MAY BE NEEDED. BY THE WEEKEND A WEAK BOUNDARY ALOFT IS EXPECTED TO STRETCH ACROSS NORTHERN UTAH WHICH MAY ACT AS A FOCUSING MECHANISM FOR HIGH BASED THUNDERSTORMS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...CHENG FIRE WEATHER...STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 20, 5:25 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 525 AM MDT WED AUG 20 2008 UTZ001>016-019>021-517-518-WYZ021-211030- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 525 AM MDT WED AUG 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A DRY AND RELATIVELY STABLE AIRMASS WILL BE OVER THE OUTLOOK AREA TODAY WITH MOSTLY CLEAR SKIES AND ONLY A SLIGHT CHANCE OF A THUNDERSTORM OVER THE NORTHEAST MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARMER AND BREEZY CONDITIONS WILL RETURN THURSDAY AND IT WILL REMAIN DRY. THIS WILL BRING A THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS BACK TO THE WESTERN VALLEYS. ANOTHER COLD FRONT WILL MOVE INTO THE NORTH LATE THURSDAY THEN STALL. WINDS WILL DIMINISH ON FRIDAY. HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE WEEKEND WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...MAINLY OVER THE NORTH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.